MAUDE Adverse Event Report: ENCORE MEDICAL L.P. DJO SURGICAL; GLENOID HEAD INSERTER/IMPACTOR

ENCORE MEDICAL L.P. DJO SURGICAL; GLENOID HEAD INSERTER/IMPACTOR
Catalog Number 804-03-051
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Complaint - the glenosphere inserter cold welded to the glenosphere trial causing a 30 minute delay in surgery.
 
Additional Manufacturer Narrative
See h4, h6, and h11."the agent reported "the glenosphere inserter cold welded to the glenosphere trial." item number: 804-03-051, item description: glenoid head inserter/impactor, part revision: c, lot# 324827l01, mfg date: 24-mar-2020, product type: shoulder, possible time in service: 5 years, 10 months, 10 days.This event occurred during surgery, near the patient.No risk or adverse event was reported by the surgeon.The surgery was not completed as intended, and there was a thirty-minute delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The agent was present during surgery and was able to source a suitable replacement device.Product feedback form sec.D-4 noted ""yes"" for the return of the instrument.However, the reported instrument was not returned to enovis surgical for evaluation.No further evaluation can be made for this event.This customer complaint will be closed.If the device is returned later, the complaint will be updated." the root cause of this complaint was the glenosphere inserter cold welded to the glenosphere trial, likely due to the mechanical binding between metal surfaces.Contributing factors include: 1.Excessive force or over-orquing, which can cause the inserter and trial to seize together.2.Material-to-material friction (galling) between similar metals under pressure.3.Debris or contamination-]such as blood, tissue, or dried fluids-trapped between the mating surfaces.4.Misalignment during assembly, causing edges to catch and bind.5.Surface damage, such as scratches or burrs, that increases friction and promotes sticking.Device history: a review of the device history record(s) show that the reported component(s) used in the previous surgery, when released for use, met design and manufacturing requirements.There were no nonconforming material reports associated with the product(s) that may have contributed to the reported event.Containment: there are no indications that the instrument has a design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Device history records review: a review of the instrument's device history record(s) revealed, when released for use, met design and manufacturing requirements.There were no ncmrs associated with the production of the instrument that is related to the reported issue.

Brand Name
DJO SURGICAL
Common Device Name
GLENOID HEAD INSERTER/IMPACTOR
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer Contact
stacey bonnell
9800 metric blvd
austin, TX 78758
5128346313
MDR Report Key24503749
Report Number1644408-2026-00270
Device Sequence Number13376175
Product Code HWA
UDI-Device Identifier00888912148184
UDI-Public00888912148184
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
E241504
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number804-03-051
Device Lot Number324827L01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2026
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
804-06-340, LOT: 447311L02.
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexMale